Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Nov, 1980, Volume 48, Issue 7

On the General Structure of Ricardian Models with a Continuum of Goods: Applications to Growth, Tariff Theory, and Technical Change<1675:OTGSOR>2.0.CO;2-M
p. 1675-1702

Charles A. Wilson

A continuum of goods is introduced into the general Ricardian model of international trade. By looking at the derived demand for labor, it is demonstrated that the analysis of the model can be reduced to the analysis of anequivalent model of pure exchange in which each country essentially trades its own labor of other countries. Furthermore unlike the case where the number of goods is finite, the derived demand for labor becomes a differentiable function of the relative wages of the different countries. How this facilitates the analysis of comparative statics exercises is illustrated by establishing number of propositions in the theory of growth, technical change, and tariffs.

Log In To View Full Content

Journal News